Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 54, NWS Mobile, AL

June 13, 2004Conecuh County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2004, 3:36 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 3:36 PM CDT (20:36 UTC)
Expired
Jun 13, 2004, 4:10 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Conecuh County, AL, Escambia County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1501 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS54 KMOB 132036
SVRMOB
ALC035-053-132110-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA
  CONECUH COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 410 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BROOKLYN...OR ABOUT 15
  MILES SOUTHEAST OF EVERGREEN...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSONVILLE BY 345 PM CDT
  BROOKLYN BY 350 PM CDT
  PAUL BY 400 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR 
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN 
A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3119 8695 3115 8675 3141 8668 3145 8691

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:30 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 13, 3:30 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT SUN JUN 13 2004

.SHORT TERM...RATHER BUSY DAY FORECAST-WISE.  WE CONTINUE TO WATCH
FOR STRONGER STORMS INLAND IN THE VERY NEAR-TERM.  SO FAR...A FEW
HIGHER REFLECTIVITY CORES INLAND...WITH A COUPLE OF PULSE STRONG
STORMS OVER THE EASTERN ZONES ATTM.

DEEP TROPICAL MOISTURE CONTINUES TO FUNNEL IN FROM THE SOUTH...
UP THE EAST SIDE OF THE BROAD LOW PRESSURE SYSTEM OVER THE
SOUTHWESTERN GULF.  ALL EYES CONTINUE WATCHING FOR FURTHER
DEVELOPMENT OF THIS LOW ROUGHLY ABOUT 23.5N AND 90W. A HURRICANE
HUNTER AIRCRAFT IS ON-SCENE AT THIS HOUR...AND WE ARE AWAITING THE
LATEST OFFICIAL WORD FROM TPC ON THE OVERALL POTENTIAL FOR THIS
SYSTEM TO DEVELOP FURTHER.  STAY TUNED.

WE CONTINUE THE TREND OF RAMPING UP POPS THROUGH EARLY TUESDAY.
CONCENSUS ATTM IS TO TREND FORECAST CLOSER TO THE ETA ON PLACEMENT OF
THE LOW MONDAY INTO TUESDAY...SLOWING IT DOWN ABOUT 12 HOURS AND
GOING A LITTLE HIGHER ON THE WIND FIELDS OFFSHORE.  THE OBSERVED
EASTERN GULF RIDGE IS TRENDING THE MOTION SLOWER TONIGHT...WITH THE
LOW EXPECTED TO MAKE SLOW PROGRESS NORTHWARD UP THE WEST SIDE OF THE
RIDGE DURING THE DAY MONDAY AS A SHORTWAVE DRIVES INTO TEXAS...
HELPING LIFT IT UP THE WESTERN PERIPHERY OF THE MEAN RIDGE.  MOST OF
THE GUIDANCE PUTS IT SOMEWHERE OVER SOUTH LOUISIANA BY MONDAY NIGHT.
EVEN THOUGH THE LOW WILL MOST LIKELY GO WEST OF OUR AREA...WE WILL
BE ON THE DEEP TROPICAL FEED ON THE EAST SIDE...WITH MUCH (IF NOT
ALL) OF OUR FORECAST AREA EXPECTED TO SEE BANDS OF HEAVY RAINS AT
TIMES MONDAY AND MONDAY NIGHT.

WHILE WE WE DID HOIST THE QPF VALUES IN THE GRIDDED FORECASTS QUITE A
BIT...WE WILL HOLD OFF ON ANY FLOOD/FLASH FLOOD WATCHES UNTIL WE CAN
PROJECT WITH GREATER DETAIL WHERE THE 6+ INCH RAINS WILL FALL (WHEN
WE GET A MORE CLEAR PICTURE ON WHERE THE LOW WILL GO).  RIGHT NOW IT
IS A WAIT AND SEE TYPE SETUP.

&&

.EXTENDED...AS THE LOW MOVES INLAND AND GRADUALLY GETS ABSORBED INTO
THE WESTERLIES...RAIN COVERAGES WILL DROP OFF TUESDAY WITH A RETURN
TO A MORE DIURNAL TREND OF TEMPS AND POPS.  LITTLE CHANGE TO THE
MEDIUM RANGE PERIODS ATTM.

&&

.MARINE...WILL LIKELY WILL HAVE TO HOIST THE SMALL CRAFT ADVISORIES
SOMETIME TONIGHT AS THE GRADIENT TIGHTENS GRADUALLY BETWEEN THE LOW
TO THE SOUTHWEST AND THE RIDGE TO THE EAST.  WE WILL FORECAST 20 TO
25 KTS BY LATE MONDAY AS THE LOW TO THE SW DRAWS CLOSER AND THE
GRADIENT TIGHTENS FURTHER.  20 TO 25 KT SUSTAINED DEEP SOUTHERLY
FETCH GIVES ABOUT A 10 FT SEA ON THE BRETSCHNEIDER WAVEHEIGHT
NOMOGRAM BY MONDAY NIGHT.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     75 82 72 87 / 60 90 80 60
PENSACOLA  75 82 74 85 / 60 90 80 60
DESTIN     77 82 75 85 / 60 90 80 60
EVERGREEN  73 83 71 87 / 50 90 80 60
WAYNESBORO 71 82 71 87 / 50 90 80 60
CAMDEN     72 83 71 86 / 50 90 80 60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

05/GARMON
Hazardous weather outlook, Jun 13, 5:15 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT SUN JUN 13 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
515 AM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON
AND EARLY EVENING...MAINLY OVER THE WESTERN FLORIDA PANHANDLE AND THE
COASTAL COUNTIES OF MISSISSIPPI AND ALABAMA WHERE THE SEA BREEZE WILL
PROVIDE A FOCUS. ISOLATED TO SCATTERED THUNDERSTORMS WILL PUSH INTO
THE INTERIOR SECTIONS BY MID TO LATE AFTERNOON. BRIEF LOCALLY HEAVY
DOWNPOURS...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE COMMON WITH
THE STRONGER STORMS. OTHERWISE...NO WIDESPREAD SEVERE THUNDERSTORM
DEVELOPMENT IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

A WEAK AREA OF LOW PRESSURE IS EXPECTED TO APPROACH THE AREA FROM THE
SOUTH BY EARLY MONDAY. THIS SYSTEM WILL BRING NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE REGION BEGINNING EARLY MONDAY MORNING AND
CONTINUING THROUGH MONDAY NIGHT. ABUNDANT GULF MOISTURE ASSOCIATED
WITH THIS SYSTEM COULD RESULT IN THE THREAT OF LOCALLY HEAVY RAIN...
WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. IN
ADDITION TO HEAVY RAIN...THE COMBINATION OF STRONG SOUTHERLY WINDS
AND OUTGOING TIDES WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG
AREA BEACHES ON MONDAY. THE LOW PRESSURE SYSTEM IS EXPECTED TO PUSH
INLAND OVER LOUISIANA MONDAY NIGHT...WITH DIMINISHING WINDS AND A
RETURN TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
BY MID WEEK. THE SCATTERED AFTERNOON AND EVENING CONVECTIVE PATTERN
WILL PERSIST INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:14 PM CDTSevere Thunderstorm WarningMOBCrenshaw31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.